Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 19, 2019, 6:23 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 19, 2019, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 162 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:24 PM CDT | TORNADO | Haworth, OK | NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO IN DOWNTOWN HAWORTH. MOST DAMAGE WAS LIMITED TO UPROOTED TREES. |
| Jun 19, 6:25 PM CDT | TSTM WND DMG | Haworth, OK | TREES SNAPPED WITH THE POSSIBILITY OF A TORNADO. |
| Jun 19, 7:00 PM CDT | TSTM WND DMG | De Queen, AR | TREES DOWN. |
| Jun 19, 7:05 PM CDT | TSTM WND DMG | 2 W Winthrop, AR | SEVERAL TREES DOWN ALONG RT 41 NEAR WINTHROP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
021
WFUS54 KSHV 192323
TORSHV
ARC081-133-OKC089-200015-
/O.NEW.KSHV.TO.W.0075.190619T2323Z-190620T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
623 PM CDT Wed Jun 19 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Little River County in southwestern Arkansas...
Southwestern Sevier County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
* Until 715 PM CDT.
* At 623 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Arkinda, or 15 miles northwest of
Foreman, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arkinda around 645 PM CDT.
Winthrop around 710 PM CDT.
Horatio around 715 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Bokhoma, Haworth, Moon, Cerrogordo, America, Goodwater, Shinewell and
West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3373 9467 3388 9469 3405 9432 3380 9422
TIME...MOT...LOC 2323Z 252DEG 17KT 3384 9464
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
133 follow-up statements
106
WWUS54 KSHV 192337
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
637 PM CDT Wed Jun 19 2019
ARC081-133-OKC089-200015-
/O.CON.KSHV.TO.W.0075.000000T0000Z-190620T0015Z/
Little River AR-Sevier AR-McCurtain OK-
637 PM CDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN LITTLE RIVER...SOUTHWESTERN SEVIER AND SOUTHEASTERN
MCCURTAIN COUNTIES...
At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Arkinda, or 10 miles northwest of Foreman, moving
east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Arkinda around 640 PM CDT.
Winthrop around 655 PM CDT.
Horatio around 700 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Bokhoma, Haworth, Moon, Cerrogordo, America, Goodwater, Shinewell and
West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3374 9463 3389 9467 3405 9432 3380 9422
TIME...MOT...LOC 2336Z 253DEG 28KT 3382 9452
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
13064
WWUS54 KSHV 192343
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
643 PM CDT Wed Jun 19 2019
ARC081-133-OKC089-200015-
/O.CON.KSHV.TO.W.0075.000000T0000Z-190620T0015Z/
Little River AR-Sevier AR-McCurtain OK-
643 PM CDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN LITTLE RIVER...SOUTHWESTERN SEVIER AND SOUTHEASTERN
MCCURTAIN COUNTIES...
At 643 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Arkinda, or 7 miles northwest of Foreman, moving
east at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Winthrop around 710 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Shinewell, Cerrogordo and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3376 9451 3388 9458 3405 9432 3380 9422
TIME...MOT...LOC 2343Z 276DEG 15KT 3380 9448
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
13595
WWUS54 KSHV 192358
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
658 PM CDT Wed Jun 19 2019
OKC089-200008-
/O.CAN.KSHV.TO.W.0075.000000T0000Z-190620T0015Z/
McCurtain OK-
658 PM CDT Wed Jun 19 2019
...THE TORNADO WARNING FOR SOUTHEASTERN MCCURTAIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
LAT...LON 3377 9445 3385 9447 3396 9429 3380 9422
TIME...MOT...LOC 2358Z 252DEG 17KT 3382 9441
$$
ARC081-133-200015-
/O.CON.KSHV.TO.W.0075.000000T0000Z-190620T0015Z/
Little River AR-Sevier AR-
658 PM CDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN LITTLE RIVER AND SOUTHWESTERN SEVIER COUNTIES...
At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Winthrop, or 7 miles north of Foreman, moving east
at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Winthrop around 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3377 9445 3385 9447 3396 9429 3380 9422
TIME...MOT...LOC 2358Z 252DEG 17KT 3382 9441
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:10 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 310 PM CDT Wed Jun 19 2019 .SHORT TERM.../Tonight through Thursday Night/ Airmass attm still worked over from early morning mcs that swept thru the region with skies clear to flat cumulus across most of the area. Satellite indicators of cloud street boundary interaction seen closer to the Red River, coincident to where convection initiation is expected by around 00z. In addition, a fairly steep dewpoint gradient also noted in the river valley with dewpoints in mid 70s to the south and upper 60s to the north. 19z soundings at kshv and kfws show stg instability above a weak mid lvl cap with seasonally stg low lvl shear. Vertical moisture still only marginal for convection, reasons why convection has yet to initiate. Extreme lapse rates above and below weak cap indicate high potential for very large hail with any supercells that manage to form durg daylight hours along with tornadic potential. Later in evening is mcs threat with more widespread straight line winds. For these reasons, heavy rainfall totals will be of lesser threat. Despite lack of sfc front, airmass appears to be worked over for thursday aside from first glance favorable conditions for at least isold convection, and will only carry isold pops eastern third of cwa. With unchanged dewpoints in mid to possible upper 70s, and temps running over 90 degrees, will see heat indices climb over the 100 degree mark and sw winds once again in the 10 to 15 mph range. With the persistently higher dewpoint readings, will start to see overnight lows in the middle to upper 70s by Thursday night, and possibly even tonight, depending on rain cooling and outflow boundary effects./07/. .LONG TERM.../Friday through Tuesday Night/ Upper ridge axis to be centered along the MS River Valley at the start of the pd Friday. This will leave our region under weak swly flow aloft. Sct aftn convection will be possible, mainly during the aftn/evening through Friday and Saturday, including some possibility for sea breeze activity. Upper trof will make its way ewd into the Central/Southern Plains Sunday and approach our region Sunday night into Monday morning. This will likely result in tstm development across our nwrn areas, which would move sewd through Monday. There is some potential for severe storms Monday, but model inconsistencies continue to keep this too uncertain to warrant a bold mention attm. The associated sfc boundary looks to become stalled as the trof pushes ewd, which may leave chances for sct convection in over our region through the remainder of the pd. Temps to run near or just slightly above normal through much of the pd, with the exception of Monday. Convection and the passage of a weak cold front Monday will likely result in slightly cooler temps. /12/ && .PREV DISCUSSION... /issued 108 PM CDT Wed Jun 19 2019/ AVIATION... VFR conditions areawide aside from some high mvfr decks that will likely scatter out soon with heating. S-sw winds increasing to 10 to 15 kts, with a few higher gusts over mainly ktxk terminal. scattered svr tstms may begin developing prior to 20/00z with full daytime heating, although mcs cluster of tstms movg in from the nw will not initiate until after 20/00z. Damaging winds and very large hail may occur, along with some tornadic potential. Mvfr cigs may form after these storms end later tonight with continued southerly winds. SW winds increasing to 10 to 15 kts once again by around 20/15z as low clouds scatter out./07/. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 94 76 94 / 70 20 0 10 MLU 73 91 77 94 / 60 20 10 20 DEQ 68 89 74 91 / 70 10 10 10 TXK 70 91 75 92 / 70 20 10 10 ELD 71 91 75 93 / 70 20 10 10 TYR 72 94 76 93 / 70 10 10 10 GGG 72 94 77 93 / 70 10 0 10 LFK 74 94 77 94 / 50 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1214 PM CDT Wed Jun 19 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1214 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are expected to develop again later this afternoon and evening across Northeast Texas and surrounding areas and move southeastward, as an upper level disturbance advances across the region. Damaging winds, very large hail, and perhaps a few isolated tornadoes will be possible with the storms. Locally heavy rainfall could also produce isolated flooding in some areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few thunderstorms may linger across north Louisiana and southwest Arkansas through midday Thursday before diminishing by Thursday afternoon. Only isolated showers and thunderstorms are expected across portions of the region on Friday and Saturday before becoming more scattered by Sunday through early next week. Although severe weather is unlikely, a few strong storms may be possible from Sunday through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening and tonight. 12
In the hours before
Local storm report, Jun 19, 4:50 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 6 ESE SHREVEPORT 32.43N 93.72W
06/19/2019 CADDO LA NWS EMPLOYEE
LIGHT POLE DOWN NEAR THE INTERSECTION OF
MILLCENT WAY AND E. BERT KOUNS. SEVERAL
LARGE LIMBS WERE DOWN IN THE UNIVERSITY
TERRACE SUBDIVISION.
&&
MDVSpecial weather statement, Jun 19, 5:13 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Wed Jun 19 2019
OKZ077-192300-
McCurtain OK-
513 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Towson, or 22 miles east of Hugo, moving east at
35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Rufe, Glover, Slim, Oak
Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma.
LAT...LON 3428 9473 3400 9466 3396 9516 3416 9516
3416 9515
TIME...MOT...LOC 2213Z 262DEG 29KT 3407 9511
13Special weather statement, Jun 19, 5:16 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Shreveport LA 516 PM CDT Wed Jun 19 2019 OKZ077-TXZ096-192300- McCurtain OK-Red River TX- 516 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Manchester, or 12 miles north of Clarksville, moving northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idabel, Broken Bow, Haworth, Bokhoma, Silver City, Holly Creek, Negley, Albion, Goodwater, Bryarly, Shinewell and Moon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for southeastern Oklahoma...and northeastern Texas. LAT...LON 3367 9502 3382 9514 3410 9463 3385 9448 TIME...MOT...LOC 2216Z 235DEG 29KT 3379 9501 13
Local storm report, Jun 19, 5:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL IDABEL 33.90N 94.82W
06/19/2019 E1.00 INCH MCCURTAIN OK TRAINED SPOTTER
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:03 AM CDT | Special Weather Statement | SHV | McCurtain | 42 min |
| Jun 19, 5:13 PM CDT | Special Weather Statement | SHV | McCurtain | 47 min |
| Jun 19, 5:16 PM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
| Jun 19, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| Jun 19, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 33 min |
| Jun 19, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 58 min |
| Jun 19, 6:59 PM CDT | Areal Flood Advisory | SHV | McCurtain | 2 hr |
| Jun 19, 4:46 AM CDT | Special Weather Statement | SHV | Little River | 44 min |
| Jun 19, 4:50 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 55 min |
| Jun 19, 5:30 AM CDT | Special Weather Statement | SHV | Hempstead, Lafayette, Little River, Miller, Sevier | 45 min |
Nearby
Tornado Warnings in Arkansas, 2019Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.